Start Submission Become a Reviewer

Reading: Amiodarone-induced pulmonary toxicity mimicking malignancy at initial presentation.

Download

A- A+
Alt. Display

Images in Clinical Radiology

Amiodarone-induced pulmonary toxicity mimicking malignancy at initial presentation.

Authors:

M Eyselbergs ,

Department of Radiology, AZ Sint-Maarten Duffel-Mechelen, Duffel, Department of Radiology, Antwerp University Hospital, Edegem
X close

L Pilate,

Department of Radiology, AZ Sint-Maarten Duffel-Mechelen, Duffel, DJ
X close

H Rombouts,

Department of Cardiology, AZ Sint-Maarten Duffel-Mechelen, Duffel, DK
X close

F M Vanhoenacker

Department of Radiology, AZ Sint-Maarten Duffel-Mechelen, Duffel, Department of Radiology, Antwerp University Hospital, Edegem, University of Ghent, Faculty of Medicine and Health sciences, Ghent, Belgium, BE
X close

Abstract

An 81-year-old man with an extensive cardiac history was admitted to the cardiology department because of increasing shortness of breath. His medical history included melanoma and prostate adenocarcinoma 7 and 4 years ago respectively. His medication consisted of antihypertensive, anticoagulant and anti-arrhytmic drugs. Non-enhanced computed tomography (CT) of the chest revealed bilateral zones of consolidation (arrowheads) and multiple nodules of varying size (arrows) with predominant localization in the lower lobes (Fig. A). The lowest axial slices through the liver showed an increased attenuation of the liver parenchyma suggestive of amiodarone-induced liver disease (Fig. C(1), ROI: 78 HU). In view of his oncological history the multiple nodular lesions were primarily suspicious for metastasis. Combined pulmonary and liver imaging findings also raised the possibility of amiodarone induced pulmonary toxicity (AIPT). The patient – however – refused further diagnostic testing. Therefore await-and-see policy was implemented and amiodarone was withdrawn. Followup CT of the chest 4 months later showed marked regression of the lesions (Fig. B) and a decreased attenuation of the liver parenchyma confirming the diagnosis of AIPT (Fig. C(2), ROI: 56 HU).

How to Cite: Eyselbergs M, Pilate L, Rombouts H, Vanhoenacker FM. Amiodarone-induced pulmonary toxicity mimicking malignancy at initial presentation.. Journal of the Belgian Society of Radiology. 2012;95(2):109. DOI: http://doi.org/10.5334/jbr-btr.208
15
Views
12
Downloads
Published on 01 Mar 2012.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus